EconPapers    
Economics at your fingertips  
 

The asymptotic distribution of the sum of weighted squared residual in binary choice models. A x2 test

Frank Windmeijer ()

No 293145, University of Amsterdam, Actuarial Science and Econometrics Archive from University of Amsterdam, Faculty of Economics and Business

Abstract: It is claimed by some authors that the distribution of the sum of weighted squared residuals, used as a goodness of fit measure in binary choice models, behaves for large n as a x2n_k_i distribution. This claim seems to be based on a false analogy with the well-known Pearson x2 statistic for frequency tables with a fixed number of cells and cell sizes tending to infinity. We derive the asymptotic (normal) distribution and show that the approximation by the x2 distribution in general will not be valid. A new x2 test is proposed based on the asymptotic normality of the measure.

Keywords: Research; Methods/; Statistical; Methods (search for similar items in EconPapers)
Date: 1989-11
References: Add references at CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://ageconsearch.umn.edu/record/293145/files/amsterdam081.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ags:amstas:293145

DOI: 10.22004/ag.econ.293145

Access Statistics for this paper

More papers in University of Amsterdam, Actuarial Science and Econometrics Archive from University of Amsterdam, Faculty of Economics and Business Contact information at EDIRC.
Bibliographic data for series maintained by AgEcon Search ().

 
Page updated 2019-11-06
Handle: RePEc:ags:amstas:293145